MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PNEUMOSTAT; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION PNEUMOSTAT; BOTTLE, COLLECTION, VACUUM
Model Number 16100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Report received stated that the nurse found that a pneumostat was leaking from the white chamber.
 
Additional Manufacturer Narrative
Analysis - the details provided indicate that the pneumostat drain was leaking and upon further investigation discovered that the drain was not being held in the upright position as detailed in the instructions for use.The instructions for you clear precaution the user to maintain the pneumostat in the upright position.An in service was conducted to show the proper operation of the pneumostat based on the instructions for use.The ifu in the precautions specifies the following: precaution: line item 5 chest drain valve must be kept in its upright position.Line item 6.Patient tube connection, air leak well, and needleless luer-lock port should be checked regularly to confirm proper operation¿.Summary/conclusion - based on the results of the investigation the leak in the pneumostat was caused by user error.The drain, as mentioned in the complaint details, was not kept in the upright position as described in the instructions for use.Based on the details of the complaint the drain was functioning properly.

Brand Name
PNEUMOSTAT
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9777727
Report Number3011175548-2020-00362
Device Sequence Number11617719
Product Code KDQ
UDI-Device Identifier00650862161007
UDI-Public00650862161007
Combination Product (Y/N)N
Initial Reporter StateNV
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16100
Device Catalogue Number16100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1